Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 447, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2011, 6:28 PM CDT for Benton County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 2, 2011, 6:51 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WUUS54 KTSA 022328 SVRTSA ARC007-030000- /O.NEW.KTSA.SV.W.0447.110702T2328Z-110703T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 628 PM CDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 700 PM CDT * AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR AND WAS NEARLY STATIONARY. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3639 9457 3642 9441 3630 9439 3628 9453 TIME...MOT...LOC 2329Z 172DEG 2KT 3633 9448 $$
2 follow-up statements
368 WWUS54 KTSA 022343 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 643 PM CDT SAT JUL 2 2011 ARC007-030000- /O.CON.KTSA.SV.W.0447.000000T0000Z-110703T0000Z/ BENTON AR- 643 PM CDT SAT JUL 2 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WESTERN BENTON COUNTY... AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR... MOVING NORTH AT 5 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3639 9457 3642 9441 3630 9439 3628 9453 TIME...MOT...LOC 2343Z 172DEG 4KT 3635 9448 $$
100 WWUS54 KTSA 022351 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 651 PM CDT SAT JUL 2 2011 ARC007-030001- /O.CAN.KTSA.SV.W.0447.000000T0000Z-110703T0000Z/ BENTON AR- 651 PM CDT SAT JUL 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BENTON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3639 9457 3642 9441 3630 9439 3628 9453 TIME...MOT...LOC 2351Z 172DEG 4KT 3636 9448 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:58 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 2, 5:58 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 558 PM CDT SAT JUL 2 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ISOLATED THUNDERSTORMS WILL AFFECT KXNA...KFYV...AND KFSM FOR THE NEXT COUPLE FOR THE NEXT COUPLE OF HOURS. OTHERWISE... VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE VALID PERIOD. && .PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUL 2 2011/ DISCUSSION... ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON HAVE DEVELOPED OVER THE TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...AND ACROSS NORTH CENTRAL OKLAHOMA NEAR AN APPARENT MID LEVEL WAVE SHOWING UP IN THE PROFILER/VAD WIND NETWORK OVER WESTERN KANSAS. HOT AIRMASS WILL ONCE AGAIN LEAD TO A LOCALIZED DAMAGING WIND THREAT WITH STRONGER CELLS. FOR THE MOST PART THIS ACTIVITY SHOULD DIE OFF AFTER SUNSET AND WILL THUS LEAVE OUT POPS FOR THE OVERNIGHT PERIOD...HOWEVER POTENTIAL ADDITIONAL STORMS DEVELOPING ALONG FRONTAL BOUNDARY IN CENTRAL KANSAS WILL NEED TO BE WATCHED CLOSELY THIS EVENING AS 18Z NAM NOW INDICATES POSSIBILITY OF THIS MOVING TOWARD FAR NE OKLAHOMA LATE TONIGHT. ABOVE MENTIONED BOUNDARY WILL SAG A LITTLE CLOSER TO THE AREA SUNDAY AND PROVIDE A CHANCE FOR SLIGHTLY MORE ORGANIZED STORM DEVELOPMENT OVER NORTHERN SECTIONS...WHILE ISOLATED POP UP STORMS AGAIN POSSIBLE OVER THE TERRAIN. PRESENCE OF BOUNDARY AND RELATIVE WEAKNESS IN UPPER RIDGE SUPPORTS POTENTIAL FOR MORE STORM COVERAGE FOR THE FOURTH...BUT POPS REMAIN MODEST. WILL ALSO KNOCK A FEW DEGREES OF DAYTIME TEMPS BOTH SUNDAY/MONDAY BEFORE ANOTHER DAY OF WIDESPREAD TRIPLE DIGIT HEAT LIKELY TUESDAY. ACTIVE NORTHERN STREAM WILL DRIVE ANOTHER BOUNDARY TOWARD THE AREA FROM THE NE WED INTO THU. THIS BOUNDARY WILL HAVE A BETTER CHANCE TO MAKE A MEANINGFUL SURGE TO THE SOUTH AS THE UPPER RIDGE MOVES WEST AND FLOW BECOMES MORE SUPPORTIVE. PLACEMENT AND TIMING OF FRONT STILL UP IN THE AIR AT THIS POINT...BUT OVERALL RAIN CHANCES INCREASE WITH TEMPS A LITTLE CLOSER TO NORMAL. BOTH ECMWF/GFS REBUILD 500MB HEIGHTS NEXT WEEKEND IMPLYING RETURN OF HOT WEATHER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....18 AVIATION...10
Hazardous weather outlook, Jul 2, 3:40 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SAT JUL 2 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
340 PM CDT SAT JUL 2 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON ACROSS
PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STORMS WILL BE
SHORT LIVED...BUT MAY PRODUCE BRIEF GUSTY WINDS AS THEY COLLAPSE.
THIS ACTIVITY SHOULD DISSIPATE BY 9 PM WITH THE LOSS OF HEATING.
TEMPERATURES AROUND 100 DEGREES THIS AFTERNOON WILL COMBINE WITH
SURFACE DEWPOINTS IN THE LOWER 60S...AND WILL RESULT IN HEAT INDEX
VALUES BETWEEN 100 TO 104 DEGREES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
LOW CHANCES FOR THUNDERSTORMS WILL EXIST SUNDAY AND MONDAY AS A
WEAK BACKDOOR COLD FRONT ATTEMPTS TO MOVE INTO THE AREA FROM THE
NORTHEAST. ISOLATED ACTIVITY WILL BE POSSIBLE FOR MOST OF THE
UPCOMING WEEK...HOWEVER ORGANIZED THUNDER CHANCES APPEAR MINIMAL.
HOT WEATHER WILL CONTINUE...ALTHOUGH CONDITIONS ARE EXPECTED TO
REMAIN A BIT BELOW HEAT ADVISORY AND EXCESSIVE HEAT WARNING CRITERIA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 2, 5:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT JUL 2 2011
ARZ011-022245-
MADISON AR-
501 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 459 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
HINDSVILLE TO HUNTSVILLE TO JUST EAST OF WITTER. THIS ACTIVITY WAS
DRIFTING SLOWLY SOUTHWEST. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS
INCLUDE...HARMONY...GEORGETOWN...WEATHERS...HUNTSVILLE...AURORA...WES
LEY...HINDSVILLE...WITTER AND JAPTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND
GUSTS TO 45 MPH AND VERY HEAVY RAINFALL.
LAT...LON 3584 9361 3603 9394 3618 9391 3611 9364
3594 9350
TIME...MOT...LOC 2159Z 046DEG 6KT 3604 9373Special weather statement, Jul 2, 5:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUL 2 2011
ARZ010-022300-
WASHINGTON AR-
521 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHADY GROVE...
NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...SHADY GROVE...HARMON...FAYETTEVILLE...SPRINGDALE...
WHEELER...JOHNSON...SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3604 9404 3609 9432 3621 9424 3621 9395
TIME...MOT...LOC 2221Z 045DEG 2KT 3616 9417Special weather statement, Jul 2, 5:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SAT JUL 2 2011
OKZ068-022315-
CHEROKEE OK-
537 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE
AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHEROKEE
LANDING STATE PARK...NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COOKSON AND CHEROKEE LANDING STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3585 9481 3571 9481 3569 9496 3581 9497
TIME...MOT...LOC 2238Z 241DEG 2KT 3576 9487Local storm report, Jul 2, 6:04 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
604 PM CDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 1 SSW OAK GROVE 36.18N 94.19W
07/02/2011 E60 MPH WASHINGTON AR TRAINED SPOTTER
TREE LIMBS DOWN ON HIGHWAY 412 1 MILE WEST OF BYPASS.
&&
CKHSpecial weather statement, Jul 2, 6:07 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT SAT JUL 2 2011
ARZ001-022330-
BENTON AR-
607 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL BENTON
AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VAUGHN...NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROCKY
COMFORT...MILLER...BENTONVILLE...LOWELL...HEALING
SPRINGS...HIGHFILL...CAVE SPRINGS...VAUGHN...CENTERTON AND BELLA
VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3622 9411 3621 9435 3639 9446 3644 9421
TIME...MOT...LOC 2307Z 142DEG 1KT 3634 9431Special weather statement, Jul 2, 6:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT SAT JUL 2 2011
OKZ063-069-022345-
ADAIR OK-DELAWARE OK-
615 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND NORTHERN ADAIR
AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATURAL FALLS
STATE PARK...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3609 9459 3610 9478 3626 9478 3626 9460
TIME...MOT...LOC 2315Z 025DEG 1KT 3617 9467The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:31 PM CDT | Special Weather Statement | TSA | Carroll | 29 min |
| Jul 2, 3:06 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Jul 2, 3:14 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Jul 2, 3:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Jul 2, 3:58 PM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Jul 2, 4:00 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Jul 2, 4:20 PM CDT | Special Weather Statement | TSA | Madison | 40 min |
| Jul 2, 4:47 PM CDT | Special Weather Statement | TSA | Franklin | 43 min |
| Jul 2, 5:01 PM CDT | Special Weather Statement | TSA | Madison | 44 min |
| Jul 2, 5:21 PM CDT | Special Weather Statement | TSA | Washington | 39 min |
| Jul 2, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 29 min |
| Jul 2, 6:07 PM CDT | Special Weather Statement | TSA | Benton | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.